It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 11-12-2001, 09:04 PM   #1
ptw ptw is offline
Newbie
 
Join Date: Nov 2001
Location: Texas
Posts: 3
ptw HB User
thyroid

tsh 4.7 Have been on synthroid 5 years.. 50mg. Cannot walk very long or stand without my feet and legs really hurting. Could it be the synthroid. Anybody else have this?

 
Old 11-13-2001, 03:58 AM   #2
Member
 
Join Date: Dec 2000
Location: Thompson, Manitoba, Canada
Posts: 52
Wendy_MB HB User
Re: thyroid

I am diagnosed hyper but when the tapozole made me hypo with a TSH of 6.8 last May / June, I had the same, my legs felt so swollen it was very difficult to walk and they hurt. I also had swelling in my hands, when I tried to close them in a fist, it would feel so tight.

I would talk with your doctor and maybe adjusting your meds so that your TSH comes down, maybe its too high for "you"

Wendy

 
Sponsors Lightbulb
   
Old 11-13-2001, 11:36 AM   #3
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 887
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Re: thyroid

Hi and welcome ptw!

I was on disablity with a TSH of 2, so TSH is not a good measure of what level you will be feeling well.
It seems you are likely undermedicated.

When was your last thyroid test? Are you seeing an Endo? Thyroid needs checked on regularly, as needs change.

 
Old 11-13-2001, 04:45 PM   #4
ptw ptw is offline
Newbie
 
Join Date: Nov 2001
Location: Texas
Posts: 3
ptw HB User
Re: thyroid

I go to my General practioner every six months to have my blood test. When I first went about 5+ year ago my Doctor said my test was borderline, but he would give me a presciption because my symtoms were bad.....tired, gaining weight, hair thinning, etc. I don't know if it was my thyroid or not since I was in the low normal range. At the time I remember I was using soy......since then have read it can have an effect on thyroid. You said that maybe I was undermedicated and that could be, but my feet started hurting shortly after I begin taking Synthroid and legs have just gotten worse. They are not swollen and if I don't walk much they don't bother me alot but Sunday after playing 18 holes of golf they hurt and stayed sore like I had exercised to much all the next day. Been thinking about trying Armour. Have you heard of anyone having leg problems with Synthroid?

 
Old 11-13-2001, 05:58 PM   #5
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 887
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Re: thyroid

Hi ptw,
I think the leg symptoms are more indicative of not enough thyroid med, than the Synthroid itself.

After 18 holes of golf, that may be normal exercise aching, as well.

I just began Armour myself, a few days ago but many times, docs will not medicate enough with it, since many fear the effects of the T3 in it. I was on Levoxyl, and my symptoms remained, so a new doc is trying me on Armour.

It would not hurt you to try the Armour if they give you enough.

 
Old 11-13-2001, 06:48 PM   #6
ptw ptw is offline
Newbie
 
Join Date: Nov 2001
Location: Texas
Posts: 3
ptw HB User
Re: thyroid

Thanks for your answer......I guess I just want to think that the medicine is causing my problems because maybe I didn't need it in the first place. Little things like tremors (head and chest area when I lay down) made me think It was the med. I guess I need to go to an Endo. because how will I ever know for sure. What are the possible bad effects the Doctors worry about from T3?

 
Old 11-13-2001, 11:08 PM   #7
Senior Veteran
(female)
 
Tree Frog's Avatar
 
Join Date: Oct 2000
Location: USA
Posts: 887
Tree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB UserTree Frog HB User
Re: thyroid

Hi ptw,
They worry it will make one go hyper.
But there is no more chance of that than with the T4, which is what most of us are given.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
On Fluoride and Thyroid javelina Thyroid Disorders 4 08-03-2009 03:43 PM
My wife has thyroid disease..... uchan77 Thyroid Disorders 7 11-18-2008 09:40 AM
Lab interpretation - Postpartum Thyroid problem?? lmcousins Thyroid Disorders 5 05-20-2008 06:44 AM
Is there a connection between thyroid disorders and high blood pressure? Seabreezes22 Thyroid Disorders 15 10-29-2007 11:19 AM
my thyroid experience and suggestions limbu Thyroid Disorders 2 07-04-2005 08:50 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (618), FinnMaid (302), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (856), janewhite1 (823), Titchou (770), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (655), BlueSkies14 (610)



All times are GMT -7. The time now is 03:14 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!